Georgia, 2025Hail and Damaging Winds in Georgia, June 10, 2025
June 10, 2025 · NWS CHS · 5 events in 3 counties and zones
A mid-upper level disturbance traversing the Southeast in advance of a longwave trough encountered a moderately unstable environment, leading to severe thunderstorms capable of producing damaging wind gusts across Southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-upper level disturbance traversing the Southeast in advance of a longwave trough encountered a moderately unstable environment, leading to severe thunderstorms capable of producing damaging wind gusts across Southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 10, 6:30 AM EST, 51 minutes earlier.
Area forecast discussion, Jun 10, 6:30 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
730 AM EDT Tue Jun 10 2025
.SYNOPSIS...
A cold front will approach the region and stall mid-week. High
pressure will prevail late week into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This morning: We are watching an area of convection tracking to
the northeast out of south GA that will soon enter into Tattnall
County. These storms are sub-severe, but are capable of
producing 30-35 mph wind gusts. This convection will steadily
move to the northeast through the morning, but should eventually
weaken and dissipate. But, it remains unclear how this will
impact afternoon and evening convective chances as it should
have a stabilizing effect. We will continue to monitor over the
next few hours and make forecast adjustments as needed.
Today: Aloft, the forecast area will remain on the east side of
the mid/upper level trough axis extending southward out of the
Great Lakes region. Model guidance depicts an embedded vort max
within the southwest flow that will move along the GA/SC coast
and could help to serve as a driver of convection during the
day. At the surface, no change as the forecast area sits between
Atlantic high pressure and an inland front with a warm, moist,
and humid summertime airmass. Current thinking is that the day
will start will little to now convection. Then we will see
development start in the mid to late morning hours along and
south of I-16 and then steadily ride up the coast through the
afternoon, associated with the aforementioned shortwave aloft.
Therefore, we will highlight the best chances along the coastal
corridor where the best forcing and instability will reside.
Overall, the near storm environment looks a bit less conducive
to strong to severe convection today. MLCAPE values are progged
to be a bit less (~1,500 J/kg) as well as DCAPE values (600- 800
J/kg). However, there is still good mid-level flow noted in
model soundings, on the order of 30-40 knots. Therefore, there
will be the threat of isolated severe thunderstorms capable of
producing damaging wind gusts. This is in line with the SPC Day
1 Marginal Risk area that encompasses the entire forecast area.
Expect some breezy conditions outside of any storms, with
frequent southwesterly gusts into the 15-20 mph range.
Temperatures are expected to generally top out in the upper 80s.
This evening and tonight: Afternoon convection should diminish
starting in the early evening, though some hi-res model
solutions suggest there will be some upstream convection that
could make a run for our western zones late in the evening.
Otherwise, we expect nothing more than isolated coverage through
the night. Lows are expected to fall into the low 70s.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Surface high pressure will reside offshore through late week,
while a weak front meanders over the region before largely
washing out. Aloft, a trough over the East Coast will continue
to lift, allowing ridging to build from the south. Expect daily
shower and thunderstorm chances with highest coverage in the
afternoon when instability is maximized. No particularly stand-
out day for severe weather, but a stronger storm or two will be
possible each day, especially where boundary interactions occur.
Highs will peak in the upper 80s to around 90. Lows on average
will be in the 70-75F range, with some spots dipping into the
upper 60s inland.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Mid level ridging will largely persist over the Southeast into
the weekend and early next week, although a couple weak
disturbances could pass through the region. Surface high
pressure will reside offshore while a front possibly approaches
later in the period. Forecast is pretty much on repeat with
showers and thunderstorms possible each day, with coverage
peaking during the daytime hours. Heat indices start creeping
back up, reaching 100-105 in many spots.
&&
.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
KCHS and KJZI: VFR conditions are in place and should prevail
through the TAF period. The first concern is for an area of
showers and storms that are starting to move into southeast GA
and should be on track to potentially reach the terminals around
15-16z. However, it is unclear if these showers and storms will
hold together all the through the late morning. We have
introduced prevailing showers starting at 16z. These showers and
storms could have a stabilizing effect that will have
implications for thunderstorm chances later this afternoon. We
still think the atmosphere should be able to recover and have
maintained VCTS starting at 20z, but confidence is low. If the
terminals are directly impacted by a shower or thunderstorms,
brief MVFR or IFR conditions will be possible.
KSAV: An area of IFR ceilings has settled in and we have
initialized the TAF with TEMPO IFR from 12-14z. The next issue
concerns an area of showers and storms approaching from the
southwest. These showers and storms could reach the terminal
around 13-14z and we have added a TEMPO from 14-16z for thunder
and MVFR conditions. These showers and storms could have a
stabilizing effect that will have implications for thunderstorm
chances later this afternoon. We still think the atmosphere
should be able to recover and have maintained VCTS starting at
18z, but confidence is low. If the terminals are directly
impacted by a shower or thunderstorms, brief MVFR or IFR
conditions will be possible.
Extended Aviation Forecast: Diurnally driven showers and
thunderstorms could bring temporary flight restrictions through
the week, mainly in the afternoon hours.
&&
.MARINE...
Today and tonight: Similar to the last few days, we expect
elevated southwesterly flow across the local waters today and
through the evening. However, speeds look to be a little weaker
with not quite as much gustiness. The forecast advertises winds
peaking at 15-20 knots in the Charleston County waters and
Charleston Harbor, likely just below Small Craft Advisory
thresholds. Seas should generally average 2-4 feet through the
period. Also, it is worth noting that thunderstorms are expected
along the coast and could move out into the coastal waters at
times, producing strong wind gusts.
Wednesday through Sunday: Marine conditions are expected to
stay below Small Craft Advisory criteria through the period.
Southerly flow will persist with speeds 15 knots or less. Seas
will average 2- 3 feet.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...BSH
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...BSH/ETM
MARINE...BSH/ETM
Hazardous weather outlook, Jun 10, 6:21 AM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Charleston SC
721 AM EDT Tue Jun 10 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111130-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
721 AM EDT Tue Jun 10 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Jun 10, 6:44 AM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
744 AM EDT Tue Jun 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM Tstm Wnd Gst Reidsville Airport 32.06N 82.15W
06/10/2025 M46 mph Tattnall GA AWOS
The AWOS at the Reidsville Airport (KRVJ) measured a 46
mph wind gust.
&&
Event Number CHS2500448
BSHSpecial weather statement, Jun 10, 6:51 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Charleston SC
751 AM EDT Tue Jun 10 2025
GAZ087-088-099-100-114>116-137-138-101230-
Evans GA-Inland Liberty GA-Screven GA-Long GA-Jenkins GA-Tattnall
GA-Inland Bryan GA-Candler GA-Bulloch GA-
751 AM EDT Tue Jun 10 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT LIBERTY...BRYAN...
TATTNALL...SCREVEN...JENKINS...CANDLER...EVANS...BULLOCH AND LONG
COUNTIES UNTIL 830 AM EDT...
At 751 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Aline to 7 miles southwest of
Donald, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hinesville, Statesboro, Reidsville, Metter, Glennville, Claxton,
Pembroke, Ludowici, Fort Stewart and McIntosh.
This includes I-16 between mile markers 96 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3235 8225 3243 8219 3252 8215 3256 8208
3254 8203 3261 8200 3265 8207 3281 8188
3239 8155 3187 8136 3167 8184 3175 8191
3176 8194 3179 8195 3178 8198 3182 8202
3184 8207 3204 8213 3212 8220 3218 8218
TIME...MOT...LOC 1151Z 239DEG 35KT 3233 8216 3213 8200 3173 8190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
BSHThunderstorm Wind, Bulloch
- When
- June 10, 7:21 AM EST
- Where
- Bulloch County, 2.43 mi ENE of Aaron
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.580, -81.940
The Bulloch County 911 Call Center reported a tree down on Old Portal Road.
Thunderstorm Wind, Bulloch
- When
- June 10, 7:25 AM EST
- Where
- Bulloch County, 1.36 mi WNW of Jimps
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.390, -81.850
The Bulloch County 911 Call Center reported a tree down on Cypress Lake Road near the intersection with Country Club Road.
Thunderstorm Wind, Bulloch
- When
- June 10, 7:29 AM EST
- Where
- Bulloch County, 3 mi WNW of Stilson
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.340, -81.600
The Bulloch County 911 Call Center reported a tree down on Arcola Road near the intersection with Highway 26.
Hail, Effingham
- When
- June 10, 7:47 AM EST
- Where
- Effingham County, 2.76 mi N of Guyton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.370, -81.380
An Effingham County emergency manager reported penny size hail in Springfield.
Thunderstorm Wind, Chatham
- When
- June 10, 8:21 AM EST
- Where
- Chatham County, 2.38 mi NNE of Wilmington Is
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -80.980
A Chatham County emergency manager reported power lines down on Walthour Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 10 to 12, 20252 deaths · 2 events
- Tornado and Flash Flooding in Texas, June 10 to 12, 2025$242,000 · EF0 · 40 events
- Hail and Damaging Winds in Texas, June 10, 2025$70,000 · 61 kt wind · 8 events
- Flash Flood and Hail in Louisiana, June 10, 2025$50,000 · 1 in hail · 15 events
- Tornado in New York, June 10, 2025$50,000 · EF0 · 1 event
- Hail and Damaging Winds in Texas, June 10, 2025$20,000 · 1.5 in hail · 17 events
- Damaging Winds in South Carolina, June 10, 2025$4,000 · 50 kt wind · 20 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 10, 202556 kt wind · 12 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 10 to 14, 20257 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 10, 20254 events
- Hail and Damaging Winds in Oklahoma, June 10, 2025$2,000 · 61 kt wind · 4 events
- Damaging Winds in Georgia, June 10, 2025$6,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279728, 1279729, 1279730, 1279902, 1279731.